Alert archive / Texas / Small Craft Advisories in 2019
Small Craft Advisory 13, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Feb 20, 2019, 4:01 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2019, 4:01 AM CST (10:01 UTC)
- Expired
- Feb 20, 2019, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
790 WHUS74 KBRO 201001 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 401 AM CST Wed Feb 20 2019 ...Adverse Marine Conditions on the Gulf Waters this morning... .Moderate to strong northerly winds will occur this morning as high pressure builds into the region in the wake of a weak cold front. In addition to the strengthening northerly winds, elevated seas are expected to develop across the Gulf waters. Marine conditions should improve by this afternoon. GMZ150-155-170-175-201800- /O.NEW.KBRO.SC.Y.0013.190220T1001Z-190220T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 401 AM CST Wed Feb 20 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect until noon CST today. * WINDS...North around 20 knots. * WAVES/SEAS...4 to 6 feet nearshore and 5 to 7 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
101 WHUS74 KBRO 201812 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1212 PM CST Wed Feb 20 2019 ...CONDITIONS IMPROVING THIS AFTERNOON... .Winds and seas are improving on the Gulf as the gradient weakens.. GMZ150-155-170-175-201915- /O.EXP.KBRO.SC.Y.0013.000000T0000Z-190220T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1212 PM CST Wed Feb 20 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and seas have improved to below criteria. Small craft should exercise caution this afternoon. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 10:53 PM CST, 5 hours 8 minutes earlier.
Area forecast discussion, Feb 19, 10:53 PM CST, 5 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1053 PM CST Tue Feb 19 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Satellite images and surface observations indicate low clouds with light rain and mist across the CWA late tonight. Ceilings were near 300ft at most local aerodromes to near 1300ft at KBKS. Visibilities were near 3SM with light rain/mist at most local aerodromes to near 6SM with light rain/mist at KBRO. Expect IFR to LIFR conditions across the Rio Grande valley the rest of tonight through Wed morning before drier air filters into the area tomorrow in the wake of a weak cold front moving through deep south Texas late tonight. Expect ceilings/visibilities to improve late Wed morning as drier air filters into the CWA. && .PREV DISCUSSION... /issued 535 PM CST Tue Feb 19 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Satellite images and surface observations indicate low clouds and mist across the CWA early this evening. Ceilings were near 300ft at KPIL and KHBV to near 1200ft at KBKS. Visibilities were near 1SM with mist at KHBV to near 5SM with mist at KEBG and KAPY. Expect IFR to LIFR conditions across the Rio Grande valley tonight into early Wed morning as the coastal low across the northwest Gulf of Mexico moves northward and a weak cold front moves across the CWA tonight. Ceilings and visibilities will improve late Wed morning into early Wed afternoon as drier air filters into the area. PREV DISCUSSION... /issued 256 PM CST Tue Feb 19 2019/ SHORT TERM (Tonight through Wednesday Night): A low pressure area will move north along the lower Texas coast through this evening, with a surge of high pressure moving south into the back side of the low as a cold front over land, which will push offshore after midnight tonight. Low clouds with light rain and/or drizzle with fog will develop overnight and into Wednesday morning, especially near the coast, but drier air will move in by Wednesday afternoon, clearing the area out from west to east, except possibly for the southeast corner of the CWA, the lower valley, with a temporary end to rain chances over land. However, by Wednesday night this latest front will itself turn into a coastal trough and start to move back up the coast, with increasing clouds Wednesday night, and a chance of light coastal rain. Lows will be in the 50s tonight and tomorrow night. High temperatures east will be suppressed on Wednesday due to the delayed/partial clearing, but high temperatures out west could reach around 70 degrees with light north winds. LONG TERM (Thursday through Tuesday): Long term forecast is dominated by broad trough across the western US and modest ridge just off the east coast. This keeps south Texas in a general southwest flow pattern aloft, bringing impulses through the region, mainly just increasing cloud cover at times. With the main storm patter away from Texas, the remainder of the week will see the dissipation of the coastal trough and return of southeast flow at the surface. This will prompt a warming trend, with highs gradually returning to the 80s. The only larger system expected looks to be on Saturday, as a larger piece of the trough sweeps across the US, bringing a considerable Pacific front through. Timing still expected early Saturday morning, but lack of llvl moisture and better midlevel energy remaining further north, the front will have a hard time sparking shower activity. Have kept some modest chances for later Saturday, but trends have been downward recently, so confidence is not high. The southwest flow aloft will stall the tail end of the front offshore Sunday, transitioning to yet another coastal trough, continuing the mostly cloudy pattern, and bringing a better chance for light rain and drizzle on Monday. After this, models completely diverge, with one bringing in another front Tuesday, while another has no front in the entire state. MARINE: Now through Wednesday night: Swells/wave heights are slowly coming down this afternoon as a low pressure area slash warm front moves back north along the coast. Marine fog may be an issue near the coast until north winds pick up late tonight. High pressure will build south tonight with north winds increasing after midnight, along with building seas. Low end small craft advisory conditions will be possible Wednesday into Wednesday evening. Winds will veer to east and weaken Wednesday night as a coastal trough sets up again along the northeast Mexican coast and juts north into the lower Texas coastal waters. Thursday through Sunday: Weak coastal trough just off the coastline Thursday keeps winds generally light and variable. The trough finally dissipates, allowing modest southeast flow to resume for the day Friday. Saturday the next cold front sweeps into the northwest Gulf, with a gradual shift to northwest winds. Airmass behind this front is not a cold airmass, so winds behind the front remain modest. Winds gradually shift northeasterly on Sunday as the next coastal trough begins to wrap up to the southeast. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 61/55
Hazardous weather outlook, Feb 19, 9:12 PM CST, 6 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 912 PM CST Tue Feb 19 2019 TXZ248>257-351-353-210315- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 912 PM CST Tue Feb 19 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Minor tidal run-up will continue across the lower Texas coast tonight into early Wednesday morning. There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated risk of rip currents is possible at the local beaches Wednesday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-210315- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 912 PM CST Tue Feb 19 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories are possible along the lower Texas coast Wednesday into Thursday and again Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Castillo
Nearby
Small Craft Advisories in Texas, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.